MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 1.2 CM, 15 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 1.2 CM, 15 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-1.2-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Feeding Problem (1850); Pain (1994); Distress (2329); Caustic/Chemical Burns (2549); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for aa5341n32 was reviewed and the product was produced according to product specifications.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported by the patient's mother that her son, who has a chronic kidney disease, had a gastrojejunostomy (gj) tube placed and then afterward experienced retching, bleeding into the drain bag, groaning, gagging up clots, and burning skin on the neck from the acid.The hospital performed an xray and confirmed that the feeding tube was placed properly and told the mother the symptoms were due to the patient's severe reflux.Because of the child's reaction, however, the tube was removed and replaced with a mic key button and all symptoms have resolved.No further information has been provided at this time.
 
Additional Manufacturer Narrative
Visual examination of the sample revealed it to be in good condition.The molded head did not exhibit any flash, rough edges, or other visible defect.The gastric skives and jejunal skives were intact, with no tears.The internal septum was intact, without crossed lumen communication.The balloon was filled with 5cc of water, and was asymmetric in appearance.No failure was detected.The reported event could not be confirmed.Therefore, no root cause could be determined.All information reasonably known as of 19 apr 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6315892
Report Number9611594-2017-00020
Device Sequence Number406205
Product Code KNT
UDI-Device Identifier10680651954937
UDI-Public10680651954937
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Patient Family Member or Friend
Device Expiration Date12/01/2017
Device Model Number0270-16-1.2-15
Device Catalogue Number991095493
Device Lot NumberAA5341N32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date04/25/2017
Patient Sequence Number1
Patient Age13 MO